MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRICATH FOLEY CATHETER COUDE TIP; COUDE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRICATH FOLEY CATHETER COUDE TIP; COUDE CATHETER
Model Number 0168L20
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the two of the foley catheter didn't work, leaked and slipped out.
 
Event or Problem Description
It was reported that the two of the foley catheter would not work, leaked and slipped out.
 
Additional Manufacturer Narrative
The reported event was inconclusive, as no sample returned for evaluation.A potential root cause for this failure mode could be due to ¿incorrect balloon design (inflation diameter undersized).¿ it was unknown whether the device had met specifications.The product used for the treatment purposes.It was unknown whether the product had caused the reported failure.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip tip syringe.Do not use needle.Recommended inflation capacities 3cc balloon: use 5ml sterile water 5cc balloon: use 10ml sterile water 15cc balloon: use 20ml sterile water 20cc balloon: use 25ml sterile water 30cc balloon: use 35ml sterile water 40cc balloon: use 45ml sterile water 75cc balloon: use 80ml sterile water do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.".

Brand Name
BARDEX LUBRICATH FOLEY CATHETER COUDE TIP
Common Device Name
COUDE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10417593
Report Number1018233-2020-05264
Device Sequence Number14135163
Product Code EZC
UDI-Device Identifier00801741017841
UDI-Public(01)00801741017841
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2024
Device Model Number0168L20
Device Catalogue Number0168L20
Device Lot NumberNGEP3088
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer09/15/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1